Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 11, 2011, 6:56 AM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 6:56 AM CDT (11:56 UTC)
- Expired
- May 11, 2011, 7:33 AM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:00 AM CDT | HAIL 1 | Pound, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS53 KGRB 111156
SVRGRB
WIC075-083-111245-
/O.NEW.KGRB.SV.W.0015.110511T1156Z-110511T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
656 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...
SOUTHERN OCONTO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 745 AM CDT
* AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHEAST OF GILLETT...OR 25 MILES
NORTHEAST OF SHAWANO...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HICKORY CORNERS AROUND 700 AM CDT.
COLEMAN AROUND 705 AM CDT.
POUND AROUND 705 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LENA...
COLEMAN AND PESHTIGO.
THIS WARNING REPLACES THE WARNING ALREADY IN EFFECT FOR MARINETTE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4506 8757 4508 8760 4503 8761 4497 8768
4495 8780 4493 8783 4487 8782 4481 8790
4487 8833 4513 8818 4512 8765 4511 8758
4508 8756 4507 8756
TIME...MOT...LOC 1153Z 272DEG 28KT 4499 8814
WIND...HAIL <50MPH 1.00IN
$$
ECKBERG1 follow-up statement
959
WWUS53 KGRB 111233
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 AM CDT WED MAY 11 2011
WIC075-083-111240-
/O.CAN.KGRB.SV.W.0015.000000T0000Z-110511T1245Z/
MARINETTE WI-OCONTO WI-
733 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR OCONTO AND SOUTHEASTERN
MARINETTE COUNTIES IS CANCELLED...
THIS WARNING FOR SOUTHERN MARINETTE AND SOUTHEAST OCONTO COUNTY HAS
BEEN REPLACED BY A NEW WARNING FOR THE SAME AREA.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARINETTE AND
SOUTHERN OCONTO COUNTY UNTIL 815 AM.
LAT...LON 4506 8757 4508 8760 4503 8761 4497 8768
4495 8780 4493 8783 4487 8782 4481 8790
4487 8833 4513 8818 4512 8765 4511 8758
4508 8756 4507 8756
TIME...MOT...LOC 1230Z 272DEG 28KT 4498 8773
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:55 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 11, 4:55 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 455 AM CDT WED MAY 11 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY...PCPN TRENDS CONTINUE TO BE MAIN FOCUS OF FORECAST. AREA OF STRONG ELEVATED THUNDERSTORMS CONTINUES TO MOVE EAST THROUGH NORTHERN WI AND U.P. EARLY THIS MORNING. MANY HAIL REPORTS TO 1 INCH RECEIVED. EXPECT AREA TO WEAKEN IN NEXT HOUR OR SO AS LLVL JET WEAKENS AND SHORT WAVE EXITS. . HAVE BACKED OFF ON POPS FOR THIS MORNING AS EXPECT A LULL IN ACTIVITY BEFORE SHORT WAVE OVER SOUTHERN IA LIFTS NORTH INTO THE STATE THIS AFTERNOON. THIS FEATURE SHOULD TRIGGER NMRS SHOWERS AND THUNDERSTORMS DURING THE LATER AFTERNOON...STARTING IN CENTRAL WI...IN VCNTY OF WARM FRONT. WIND SHEAR IS EXPECTED TO BE ON THE WEAK SIDE...A WEAKENING CAP AND INCREASED INSTABILITY SUPPORTS THE POTENTIAL FOR ISOLD SEVERE TSTMS WITH LARGE HAIL AND HEAVY RAINFALL. GIVEN LACK OF LOW CLOUDS WITH PARTLY SUNNY SKIES AND MIXING THROUGH 925-900 MB SHOULD YIELD HIGH TEMPS IN THE 70S TO AROUND 80 RANGE...WARMEST IN CNTRL WI. SFC BOUNDARY TO RESIDE OVER AREA THU...CONTINUING THREAT FOR SHOWERS AND THUNDERSTORMS...FINALLY SHIFTING SOUTH OF THE STATE BY FRI. WITH COMPLEX UPPER SYSTEM REMAINING OVER UPPER MIDWEST WILL CONTINUE WITH CHANCE POPS THROUGH FRI. REMOVED THREAT OF THUNDER THU NIGHT AS INSTABILITY SHIFTS SOUTH WITH BOUNDARY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH MUCH OF MORNING...EXCEPT OVER THE FAR NORTH WITH ONGOING TSTM ACTIVITY. THUNDERSTORM ACTIVITY WILL INCREASE FROM SOUTHWEST TO NORTHEAST OVER THE AREA THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE. && .MARINE...HIGHER DEW POINTS ARE EXPECTED OVER THE AREA LATER TODAY AND CONTINUE THROUGH THU...RESULTING IN BETTER POTENTIAL FOR MARINE FOG. THE MARINE FOG MAY BECOME DENSE IN SOME AREAS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, May 11, 5:50 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 550 AM CDT WED MAY 11 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 550 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AND MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL AFFECT THE AREA ON THURSDAY...THOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT...BUT SPOTTERS ARE STILL URGED TO RELAY ANY REPORTS OF HAIL...HIGH WINDS OR HEAVY RAIN. LMZ521-522-541>543-121100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 550 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH THE TONIGHT...A FEW MAY BE STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. MARINE FOG IS EXPECTED TO DEVELOP THIS AFTERNOON...AND MAY BECOME DENSE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. MARINE FOG IS EXPECTED AT TIMES THURSDAY. THE FOG MAY BE DENSE AT TIMES...AND CAUSE NAVIGATION PROBLEMS FOR BOATERS.
In the hours before
Special weather statement, May 11, 1:39 AM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 139 AM CDT WED MAY 11 2011 WIZ005-110745- VILAS- INCLUDING THE CITY OF...EAGLE RIVER 139 AM CDT WED MAY 11 2011 ...STRONG THUNDERSTORMS EXPECTED TO MOVE ACROSS VILAS COUNTY THROUGH 3 AM THIS MORNING... AT 140 AM CDT...A CLUSTER OF THUNDERSTORMS WERE BEGINNING TO MOVE INTO NORTHWEST VILAS COUNTY FROM THE WEST. THE THUNDERSTORMS WILL MOVE TO NEAR MANITOWISH WATERS AND PRESQUE ISLE BY 2 AM. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF VILAS COUNTY BETWEEN 2 AM AND 3 AM. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO A INCH IN DIAMETER...STRONG WINDS...LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. CAMPERS SHOULD SEEK SAFE SHELTER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED. ECKBERG
Local storm report, May 11, 2:02 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
202 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL PRESQUE ISLE 46.25N 89.73W
05/11/2011 M0.50 INCH VILAS WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, May 11, 2:23 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL LAC DU FLAMBEAU 45.96N 89.88W
05/11/2011 M0.50 INCH VILAS WI LAW ENFORCEMENT
&&
ECKBERGLocal storm report, May 11, 3:08 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL ST GERMAIN 45.91N 89.48W
05/11/2011 E0.50 INCH VILAS WI TRAINED SPOTTER
MOD TO HEAVY RAIN, NO WIND
0305 AM HAIL RHINELANDER 45.63N 89.41W
05/11/2011 M1.00 INCH ONEIDA WI BROADCAST MEDIA
0305 AM HAIL RHINELANDER 45.63N 89.41W
05/11/2011 M1.00 INCH ONEIDA WI LAW ENFORCEMENT
&&
TERIELocal storm report, May 11, 3:29 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
329 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL SUGAR CAMP 45.78N 89.30W
05/11/2011 E1.00 INCH ONEIDA WI LAW ENFORCEMENT
1/2 TO 1 INCH HAIL
&&
TERIELocal storm report, May 11, 6:39 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM HAIL HIGH FALLS RESERVOIR 45.29N 88.20W
05/11/2011 M0.50 INCH MARINETTE WI CO-OP OBSERVER
DIME SIZE HAIL...SLIGHTLY LARGER THAN 1/2 INCH.
0638 AM HAIL WAUSAUKEE 45.36N 87.94W
05/11/2011 M0.25 INCH MARINETTE WI LAW ENFORCEMENT
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:43 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 47 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 50 min |
| May 11, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 40 min |
| May 11, 3:40 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 50 min |
| May 11, 4:47 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 43 min |
| May 11, 5:38 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 37 min |
| May 11, 6:16 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| May 11, 7:26 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| May 11, 7:32 AM CDT | Special Marine Warning | GRB | 88 min | |
| May 11, 8:56 AM CDT | Special Marine Warning | GRB | 94 min | |
| May 11, 9:05 AM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| May 11, 9:44 AM CDT | Areal Flood Advisory | GRB | Oconto | 106 min |
| May 11, 10:27 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 48 min |
| May 11, 10:31 AM CDT | Special Marine Warning | GRB | 60 min | |
| May 11, 11:28 AM CDT | Areal Flood Advisory | GRB | Oconto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.